Alert archive / Utah / Red Flag Warnings in 2009

Red Flag Warning 16, NWS Salt Lake City, UT

October 2, 2009

NWS Salt Lake City, UT issued this red flag warning at Oct 2, 2009, 2:45 PM MDT. It took effect at Oct 3, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2009, 2:45 PM MDT (20:45 UTC)
In effect from
Oct 3, 2009, 12:00 PM MDT
Expired
Oct 3, 2009, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 022045
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT FRI OCT 2 2009

UTZ434-435-030445-
/O.NEW.KSLC.FW.W.0016.091003T1800Z-091004T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
245 PM MDT FRI OCT 2 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY
FOR FIRE WEATHER ZONES 434 AND 435 FOR GUSTY SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY
FOR FIRE WEATHER ZONES 434 AND 435 FOR GUSTY SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITY. 

GUSTY SOUTHWEST WINDS WILL DEVELOP SATURDAY AHEAD OF THE NEXT
UPSTREAM SYSTEM HEADING FOR THE FIRE DISTRICT. THESE WINDS
COMBINED WITH LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS WEST CENTRAL UTAH SATURDAY AFTERNOON
AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS85 KSLC 030559
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1159 PM MDT FRI OCT 2 2009

UTZ434-435-031100-
/O.CON.KSLC.FW.W.0016.091003T1800Z-091004T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
1159 PM MDT FRI OCT 2 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR FIRE WEATHER ZONES 434 AND 435 FOR LOW HUMIDITIES AND
STRONG WINDS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR FIRE WEATHER ZONES 434 AND 435 FOR LOW HUMIDITIES AND
STRONG WINDS.

GUSTY SOUTHWEST WINDS WILL DEVELOP SATURDAY AHEAD OF THE NEXT
UPSTREAM SYSTEM HEADING FOR THE FIRE DISTRICT. THESE WINDS
COMBINED WITH LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS WEST CENTRAL UTAH SATURDAY AFTERNOON
AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 030858
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
258 AM MDT SAT OCT 3 2009

UTZ434-435-032200-
/O.CON.KSLC.FW.W.0016.091003T1800Z-091004T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
258 AM MDT SAT OCT 3 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY 
ACROSS ZONES 434 AND 435...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY 
ACROSS ZONES 434 AND 435.  

GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS WEST CENTRAL AND
SOUTHWEST UTAH. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING. HUMIDITY VALUES ARE EXPECT TO RECOVER SUFFICIENTLY BY
MID-EVENING TO ALLEVIATE THE SEVERE FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 032104
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT SAT OCT 3 2009

UTZ434-435-040300-
/O.CON.KSLC.FW.W.0016.000000T0000Z-091004T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
304 PM MDT SAT OCT 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS
ZONES 434 AND 435...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS
ZONES 434 AND 435.

GUSTY SOUTHWEST WINDS WILL CONTINUE THIS EVENING ACROSS WEST
CENTRAL AND SOUTHWEST UTAH. THESE WINDS HAVE COMBINED WITH LOW
RELATIVE HUMIDITY TO CREATE SEVERE FIRE WEATHER CONDITIONS.
HUMIDITY VALUES ARE EXPECTED TO RECOVER SUFFICIENTLY BY MID-
EVENING TO ALLEVIATE THE CRITICAL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 2, 10:03 AM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Oct 2, 10:03 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1003 AM MDT FRI OCT 2 2009

.SYNOPSIS...A WEAK RIDGE OVER THE AREA TODAY WILL BE FOLLOWED BY A
COLD PACIFIC TROUGH ARRIVING LATE IN THE WEEKEND. COOLER
TEMPERATURES AND PRECIPITATION WILL SETTLE INTO THE STATE
SUNDAY...AND REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...MOSTLY CLEAR SKIES EXIST ACROSS MUCH OF THE FORECAST
AREA THIS MORNING...WITH ONLY SOME PASSING CIRRUS TO SPEAK OF.
THIS WILL REMAIN THE CASE THROUGH TODAY...AS WEAK HIGH PRESSURE
PERSISTS OVER THE AREA. SLOW BUT STEADY WARMING AND DRYING WILL
CONTINUE THROUGH TOMORROW...WITH MOST AREAS EXPECTED TO SEE
AFTERNOON HIGHS ONLY A COUPLE DEGREES BELOW SEASONAL NORMALS ON
SATURDAY.

HOWEVER...THESE WARMER TEMPS WILL BE SHORT-LIVED...AS ANOTHER COOL
PACIFIC TROUGH IS EXPECTED TO MOVE INTO THE AREA LATE SATURDAY
INTO SUNDAY. THIS WILL LEAD TO COLDER...MOISTER...AND MORE
UNSTABLE WEATHER HEADING INTO THE BEGINNING OF NEXT
WEEK...PARTICULARLY IN THE NORTHERN HALF OF THE CWA. DETAILS
BEYOND MONDAY ARE SOMEWHAT UNCERTAIN...AS THE TROUGH SPLITS
DIRECTLY ON TOP OF THE WESTERN CONUS...WITH MOST SOLUTIONS
PRODUCING A CUT-OFF LOW OVER SOUTHERN CALIFORNIA BY WEDNESDAY
MORNING. WILL TRY TO GLEAN SOME MORE CERTAINTY FROM THE 12Z MODEL
RUNS AND ENSEMBLES...BUT SUSPECT THAT THE SOLUTIONS WILL CONTINUE
TO WAVER OVER THE NEXT COUPLE DAYS IN THIS UNCERTAIN PATTERN.

THE CURRENT FORECAST LOOKS GOOD AND NO UPDATES ARE PLANNED FOR
THIS MORNING.

&&

.AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO
SWITCH TO THE NORTHWEST BETWEEN 17Z AND 19Z. VFR CONDITIONS UNDER
MOSTLY CLEAR SKIES WILL PERSIST THROUGH TODAY.

&&

.FIRE WEATHER...HIGH PRESSURE OVER UTAH WILL GRADUALLY MOVE EAST
TODAY ALLOWING SOUTHWESTERLY FLOW ALOFT TO SPREAD ACROSS THE REGION.
THIS SOUTHWESTERLY FLOW WILL ALLOW FOR A WARMING TREND TODAY THROUGH
SATURDAY. AS THIS FLOW STRENGTHENS ON SATURDAY IT WILL RESULT IN
WINDY CONDITIONS ACROSS THE SOUTHERN THIRD OF UTAH...AND COMBINED
WITH A VERY DRY AIRMASS WILL CREATE FIRE WEATHER CONCERNS. WINDS
WILL BE STRONGER SUNDAY MORNING AHEAD OF THE COLD FRONT EXPECTED
AROUND NOON BUT HUMIDITY WILL BE ABOVE 15 PERCENT. HAVE NOT
DISCUSSED FUEL MOISTURE AND POSSIBLE FIRE HEADLINES WITH THE EGBCC
YET...BUT WILL BEFORE AFTERNOON PACKAGE. THE COLD PACIFIC STORM
SYSTEM EXPECTED SUNDAY WILL LINGER THROUGH EARLY NEXT WEEK. THIS
WILL BRING COLDER TEMPERATURES...ALONG WITH ANOTHER ROUND OF VALLEY
RAIN AND MOUNTAIN SNOWFALL TO THE NORTHERN HALF OF UTAH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...SCHOENING
FIRE WEATHER...YOUNG
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 2, 4:45 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 AM MDT FRI OCT 2 2009

UTZ001>016-019>021-517-518-WYZ021-031045-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
445 AM MDT FRI OCT 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE OUTLOOK AREA WILL SEE ANOTHER DAY OF CLEAR SKIES AND
UNSEASONABLY COOL TEMPERATURES TODAY. WITH LIGHT WINDS
OVERNIGHT...SOME VALLEY LOCATIONS WILL AGAIN SEE BELOW FREEZING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH PRESSURE WILL REMAIN OVER THE AREA ON SATURDAY...AND
INCREASING SOUTHERLY WINDS WILL HELP TEMPERATURES WARM TO NEAR
SEASONAL NORMALS.

ANOTHER PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO THE GREAT BASIN ON
SUNDAY THEN STALL...BRINGING ANOTHER ROUND OF COLDER AND UNSETTLED
WEATHER TO MOST OF THE AREA THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.